Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 10, 2011Chester County, Madison County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 10, 2011, 3:21 PM CDT for Chester County, Madison County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 3:21 PM CDT (20:21 UTC)
Expired
Aug 10, 2011, 3:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

Counties Chester County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:43 PM CDTHAIL 1Bemis, TNMOSTLY DIME SIZE HAIL...HOWEVER SOME PIECES ARE UP TO QUARTER SIZE.
Aug 10, 3:52 PM CDTHAIL 1Bemis, TNNICKEL TO QUARTER SIZE HAIL REPORTED NEAR BEMIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2536 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS84 KMEG 102021
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT WED AUG 10 2011

TNZ050>054-102045-
CHESTER TN-CROCKETT TN-HAYWOOD TN-HENDERSON TN-MADISON TN-
321 PM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BELLS AT 321 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...CROCKETT...HAYWOOD...HENDERSON AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3531 8868 3570 8919 3584 8903 3560 8845
TIME...MOT...LOC 2021Z 302DEG 27KT 3570 8902

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:56 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 10, 12:56 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT WED AUG 10 2011

.UPDATE...

UPDATED TO ADD 18Z AVIATION DISCUSSION.
&&

.PREV DISCUSSION... /ISSUED 1105 AM CDT WED AUG 10 2011/

UPDATE...
CONVECTIVE CLOUD DEBRIS SPREADING ACROSS THE REGION HAS
NECESSITATED AN UPDATE IN TEMPERATURES. HAVE SHADED A FEW DEGREES
OFF THE HIGHS.

 BELLES

PREV DISCUSSION... /ISSUED 653 AM CDT WED AUG 10 2011/

DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 257 AM CDT WED AUG 10 2011/

SKIES ARE CLEAR OVER MUCH OF THE FORECAST AREA EARLY THIS MORNING
WITH TEMPERATURES MAINLY IN THE 70S. A MCS IS MOVING ACROSS
EASTERN OKLAHOMA AT THIS TIME AND AT LEAST SOME OF IT SHOULD REACH
THE FORECAST AREA LATER THIS MORNING. IN ADDITION...THE FORECAST
AREA IS BETWEEN TWO FRONTAL BOUNDARIES ONE TO OUR NORTH AND ONE TO
OUR SOUTH. AT LEAST ONE OF THESE BOUNDARIES WILL REMAIN NEAR THE
REGION TODAY AND TONIGHT. THIS WILL HELP PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT WITH
DAMAGING WINDS AS THE MAIN THREAT.

THE FRONTAL BOUNDARY WILL MOVE SOUTH OF THE REGION ON THURSDAY
WITH MORE THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR SOUTHWEST SECTIONS OF THE FORECAST AREA WITH
DAMAGING WINDS REMAINING THE MAIN THREAT. BY THURSDAY NIGHT THE
FRONT WILL BE SOUTH OF THE REGION SO THERE WILL BE ONLY A SLIGHT
CHANCE OF THUNDERSTORMS.

BY FRIDAY...THE FRONT WILL RETREAT BACK NORTH INTO THE FORECAST
AREA AND REMAIN THERE THROUGH SATURDAY BRINGING MORE SCATTERED
THUNDERSTORMS TO THE REGION. BY SATURDAY NIGHT THE FRONT WILL HEAD
BACK SOUTH FOR GOOD SO THE THREAT OF THUNDERSTORMS WILL BE ENDING
BY LATE SATURDAY NIGHT.

HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION BEGINNING ON
SUNDAY AND CONTINUING INTO THE BEGINNING OF NEXT WEEK. THIS WILL
KEEP THINGS DRY AND LESS HUMID WITH TEMPERATURES NEAR OR BELOW
NORMAL FOR SUNDAY THROUGH TUESDAY.

ARS

&&

.AVIATION...
18Z TAF CYCLE

VFR CONDITIONS CONTINUE ACROSS TAF SITES AS OF 18Z TAF ISSUANCE AS
CONVECTIVE SYSTEM DISSIPATED ACROSS THE AREA DUE TO LESS THAN
FAVORABLE CONDITIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER TONIGHT ACROSS SOUTHWEST MISSOURI AND NORTHWEST
ARKANSAS AND MOVE SOUTHEAST ACROSS TAF SITES LATE TONIGHT INTO
THURSDAY MORNING...ESPECIALLY AT JBR/MEM/MKL. ADJUSTED TIMING OF
TEMPO GROUPS BASED ON HIGHEST IMPACT OCCURRING BETWEEN 11/10-13Z
AND TRIMMED BACK THUNDER MENTION TO CBS BASED ON LOWER CONFIDENCE
OF THUNDERSTORM IMPACTS. MVFR VISIBILITIES POSSIBLE LATER TONIGHT
INTO THURSDAY WITHIN CONVECTIVE ACTIVITY.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  91  74  93 /  50  40  20  30
MKL  67  88  69  91 /  50  40  20  30
JBR  70  87  71  90 /  60  40  20  30
TUP  73  94  72  94 /  40  40  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 10, 1:20 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT WED AUG 10 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
120 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT
IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM
THURSDAY THROUGH SATURDAY. THE MAIN THREAT WILL BE GUSTY WINDS
WITH SOME DAMAGING WINDS POSSIBLE. STORMS MAY PRODUCE LOCALIZED
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME TODAY THROUGH
SATURDAY.

In the hours before

Special weather statement, Aug 10, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT WED AUG 10 2011

TNZ050>054-102045-
CHESTER TN-CROCKETT TN-HAYWOOD TN-HENDERSON TN-MADISON TN-
321 PM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BELLS AT 321 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...CROCKETT...HAYWOOD...HENDERSON AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3531 8868 3570 8919 3584 8903 3560 8845
TIME...MOT...LOC 2021Z 302DEG 27KT 3570 8902

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:49 PM CDTSpecial Weather StatementMEGClay26 min
Aug 10, 5:15 PM CDTSpecial Weather StatementMEGChickasaw30 min
Aug 10, 3:26 PM CDTSevere Thunderstorm WarningMEGChester, Crockett, Haywood, Henderson, Madison37 min
Aug 10, 4:42 PM CDTSpecial Weather StatementMEGHardin33 min
Aug 10, 8:35 AM CDTSpecial Weather StatementMEGCross, Poinsett, St. Francis25 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.